Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Feeling like getting a jolt of electricity through body. On paxil for anxiety. Any ideas?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
Symptoms started lastnight. My main symptom of concern is feeling like I get a jolt of electricity through my body. Especially in my arms/legs. Feels like I got zapped by an electric fence. They are continuing today. I do have anxiety and take Paxil for that. But I ran out before the weekend and haven't taken it the past 3 days. I did take Xanax lastnight since this concern sparked a panic attack. When the "jolt" happens, I notice my heartbeat seems to be changing also. Any ideas?
Posted Mon, 13 Aug 2012 in Anxiety and Stress
Answered by Dr. Divya Kuttikrishnan 42 minutes later
Hello there,

Thanks for writing in.

You might be experiencing a condition known as Antidepressant discontinuation syndrome.
"Electric shock "sensations fit into the category of paraesthesias. It is due to withdrawal from Paxil. This symptom is nothing to get worried about. It is reversible and should get better in a week or two. Meanwhile, I think you should restart Paxil under the guidance of your treating physician.

In addition, I would advise you to sign up for relaxation/meditation classes .

Hope I have answered your query. In case you don't have any further queries, kindly accept my answer. Any reviews are welcome.

Dr.Divya Kuttikrishnan

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor